Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 164, NWS Sioux Falls, SD

September 20, 20184 counties in Iowa; Jackson County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 20, 2018, 5:02 PM CDT for 4 counties in Iowa; Jackson County, Minnesota. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Sep 20, 2018, 5:30 PM CDT
In force
28 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 138 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 5:20 PM CDTTSTM WND DMGTerril, IAROOF BLOWN OFF VFW. LARGE TREE BROKE IN HALF. REPORTED VIA SOCIAL MEDIA.
Sep 20, 5:21 PM CDTTSTM WND DMGMilford, IALARGE TREE DOWN BLOCKING SOUTHBOUND LANE OF HIGHWAY 71.
Sep 20, 5:22 PM CDTTSTM WND DMG1 E Milford, IA8 TO 10 INCH LIMBS DOWN.
Sep 20, 5:22 PM CDTTORNADO1 W Superior, IABRIEF EF0 TORNADO IN SUPERIOR, IA. TIME ESTIMATED FROM RADAR.
Sep 20, 5:22 PM CDTTORNADO1 W Superior, IACORRECTS PREVIOUS TORNADO REPORT FROM 1 W SUPERIOR. BRIEF EF1 TORNADO IN SUPERIOR, IA. NEARBY PRIVATE WEATHER STATION REPORTED A WIND GUST OF 99 MPH. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 3:11 PM CDTSevere Thunderstorm WatchSPC8 hr
Sep 20, 3:33 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS53 KFSD 202202
SVRFSD
IAC041-059-141-143-MNC063-202230-
/O.NEW.KFSD.SV.W.0164.180920T2202Z-180920T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
502 PM CDT THU SEP 20 2018

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osceola County in northwestern Iowa...
  Dickinson County in northwestern Iowa...
  Northwestern Clay County in northwestern Iowa...
  Northeastern O'Brien County in northwestern Iowa...
  Southeastern Jackson County in southwestern Minnesota...

* Until 530 PM CDT.

* At 502 PM CDT, a severe thunderstorm was located near Everly, or 12
  miles northwest of Spencer In Clay County, moving northeast at 70
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Fostoria around 510 PM CDT.
  Milford, Arnolds Park, Okoboji, Wahpeton and West Okoboji around 
  515 PM CDT.
  Spirit Lake and Orleans around 520 PM CDT.
  Superior around 525 PM CDT.

Other locations impacted by this severe thunderstorm include Alpha
and Moneta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Minnesota.

LAT...LON 4350 9491 4332 9491 4307 9544 4325 9556
      4367 9486 4366 9485 4350 9485
TIME...MOT...LOC 2202Z 232DEG 62KT 4324 9536 

HAIL...<.75IN
WIND...60MPH
 
$$

Hanko
2 follow-up statements
199 
WWUS53 KFSD 202212
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
512 PM CDT THU SEP 20 2018

IAC141-143-202221-
/O.CAN.KFSD.SV.W.0164.000000T0000Z-180920T2230Z/
Osceola IA-O'Brien IA-
512 PM CDT THU SEP 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSCEOLA AND
NORTHEASTERN O'BRIEN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Minnesota.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Iowa.

LAT...LON 4350 9491 4332 9492 4310 9539 4335 9539
      4367 9486 4366 9485 4350 9486
TIME...MOT...LOC 2211Z 238DEG 57KT 4338 9520 

$$

IAC041-059-MNC063-202230-
/O.CON.KFSD.SV.W.0164.000000T0000Z-180920T2230Z/
Dickinson IA-Clay IA-Jackson MN-
512 PM CDT THU SEP 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR DICKINSON...NORTHWESTERN CLAY AND SOUTHEASTERN JACKSON
COUNTIES...

At 511 PM CDT, a severe thunderstorm was located over Wahpeton, or
near Spirit Lake, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Spirit Lake and Orleans around 520 PM CDT.
  Superior around 525 PM CDT.

Other locations impacted by this severe thunderstorm include Alpha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Minnesota.

LAT...LON 4350 9491 4332 9492 4310 9539 4335 9539
      4367 9486 4366 9485 4350 9486
TIME...MOT...LOC 2211Z 238DEG 57KT 4338 9520 

HAIL...<.75IN
WIND...60MPH
 
$$

Hanko
587 
WWUS53 KFSD 202227
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
527 PM CDT THU SEP 20 2018

IAC041-059-MNC063-202236-
/O.EXP.KFSD.SV.W.0164.000000T0000Z-180920T2230Z/
Dickinson IA-Clay IA-Jackson MN-
527 PM CDT THU SEP 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR DICKINSON...NORTHWESTERN CLAY
AND SOUTHEASTERN JACKSON COUNTIES WILL EXPIRE AT 530 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Minnesota.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.

LAT...LON 4350 9491 4332 9492 4310 9539 4335 9539
      4367 9486 4366 9485 4350 9486
TIME...MOT...LOC 2226Z 232DEG 62KT 4354 9492 

$$

Hanko

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:07 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 20, 3:07 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
307 PM CDT Thu Sep 20 2018

.SHORT TERM...(This evening through Friday)
Issued at 304 PM CDT Thu Sep 20 2018

The weather pattern continues unsettled and challenging. The threat
of  excessive rainfall has started to diminish across the CWA.
However, after a prolonged period of heavy rainfall and excessive
runoff, flooding of creeks and streams will continue over the next
days. Moderate to major flooding is expected for most rivers across
the CWA. Refer to water.weather/gov for additional information
regarding river flooding.

Attention now turns to showers and thunderstorms quickly developing
along the cold front across southeast SD. The 19Z satellite imagery
shows some clearing across northwest Iowa, allowing temperatures to
reach the upper 80s. Diurnal heating, along with a deepening surface
low pressure moving northeastward from central Nebraska, will
provide a focus for severe thunderstorms mainly from far
southeastern SD into MN. Strong Div/lifting mechanism already in the
environment, afternoon MUCAPEs in the 1500-2500 J/kg and strong 0-
6km bulk shear of 45-55 kts will maintain and even intensify any
convection over the next few hours. Soundings suggest an
unidirectional vertical wind shear this afternoon. The main concern
is the transition to multicellular thunderstorms increasing the
potential for mesovortices and the development of new cells as the
warm front moves northward, creating surface-based thunderstorms
along the boundary. Given a strong effective shear and 0- 3 km
shear over 30 knots and low LCL, damaging winds up to 70 mph and
landspout/tornadoes will be the main risks, with isolated hail
possible during the first stage of the storms. The severe weather
threat will be along and east of a line from Ponca, NE to Rock
Valley, IA to Marshall, SD by mid-late afternoon. Nevertheless,
areas along and east of Highway 71 in MN and IA, could see the
greatest threat for possible landspouts. The severe weather threat
will be ending by 02Z Friday.

Pressure gradient remains strong tonight into Friday morning, with
breezy wind speeds of 15-25 mph. Skies will continue to clear from
west to east, while northeast flows settles in. Cannot rule out some
spotty showers north of I-90 by daybreak, as the upper jet exits the
area. A cool night is on tap with lows from the mid 40s to lower
50s.

.LONG TERM...(Friday night through Thursday)
Issued at 304 PM CDT Thu Sep 20 2018

After a long wet period, a lull in precipitation is expected for the
first period of the extended, followed by cooler temperatures.

Behind the front, cooler and drier air moves across the region as a
surface high pressure builds in from the northeast. The main impact
will be cooler than normal temperatures given northwesterly flow. In
fact, Friday is shaping up to be the coolest day since last May with
highs only reaching the mid 50s and lower 60s.

As the surface high slides eastward, southerly flow and warmer air
return on Saturday and continue through Monday. Temperatures will
still remain cooler than average over the weekend, but warmer and
more comfortable than Friday with daytime highs from the upper 60s
and 70s.

A taste of fall is expected for next week with cooler than normal
temperatures prevailing for most of the week. Highs are expected to
reach the 60s and 70s. In terms of precipitation, the next chance
will be on Monday as a cold front moves through. A strong low
pressure system will be moving across the Northern
Rockies/International Border by the end of the period, bringing
another chance for showers and storms by Wed-Fri.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1232 PM CDT Thu Sep 20 2018

Complicated aviation set up with low pressure pivoting through the
region. Low lying MVFR to IFR stratus is expected mainly along and
north of I-90. South of this, skies should try to clear through
the afternoon hours. Thunderstorms are possible after 20Z across
northwest Iowa, possibly into southwest Minnesota mainly east of
highway 60. Northwest winds will spread east behind this line of
storms, drawing mvfr stratus south across much of the region
overnight. Breezy conditions are expected through the overnight
into the morning hours on Friday. Conditions will gradually
improve through the afternoon hours Friday.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...05
LONG TERM...05
AVIATION...BT
Hazardous weather outlook, Sep 20, 5:14 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
514 AM CDT Thu Sep 20 2018

IAZ002-003-012>014-020>022-031-032-MNZ081-089-090-211015-
Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, and southwest Minnesota.

.DAY ONE...Today and Tonight

As a cold front moves through, severe weather is a threat in the
mid to late afternoon hours. The primary threats are hail up to
the size of ping pong balls, 70 mph winds, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely between 3 pm and 6 pm.

IAZ001-MNZ071-072-080-097-098-NEZ013-014-SDZ040-056-062-067-070-
071-211015-
Lyon IA-Lincoln MN-Lyon MN-Murray-Pipestone-Rock-Dixon-Dakota-
Brookings-Moody-Minnehaha-Lincoln SD-Clay SD-Union-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, northeast Nebraska, east central South
Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Rainfall with embedded thunderstorms will occur today. In the
early to mid afternoon hours, an isolated storm may be marginally
severe, but most activity will be below severe limits. What is
more of a danger is locally heavy rainfall, especially this
morning. Be aware that some county and township roads have flooded
especially south of Interstate 90.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed but flooding or rainfall
reports are welcome.

SDZ038-039-050-052>055-057>061-063>066-068-069-211015-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Lake-Brule-Aurora-
Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-
Bon Homme-Yankton-
514 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

Rainfall with embedded thunderstorms will occur today. Severe
weather is not expected, but locally heavy rainfall can occur with
an additional one to one and a half inches of rain possible in
some locations through the day. Be aware that flash flooding may
occur over county and township roads this morning, especially
south of Interstate 90.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed however rainfall or flooding
reports are welcome.

In the hours before

Local storm report, Sep 20, 11:04 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MINNEOTA                44.56N 95.98W
09/20/2018  M1.92 INCH       LYON               MN   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL SUNRISE
            WEDNESDAY TO 8 AM THURSDAY.

&&

TRM
Local storm report, Sep 20, 11:19 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       1 NW HULL               43.20N 96.15W
09/20/2018  E6.00 INCH       SIOUX              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL GREATER
            THAN 6 INCHES.

0811 AM     HEAVY RAIN       HOSPERS                 43.07N 95.90W
09/20/2018  E5.50 INCH       SIOUX              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. GREATER THAN 5.50
            INCHES OF RAINFALL.

0902 AM     HEAVY RAIN       10 WSW HURLEY           43.24N 97.28W
09/20/2018  M5.50 INCH       TURNER             SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL FOR PAST 2
            DAYS AT TURKEY RIDGE SD.

0700 AM     HEAVY RAIN       3 SSE LAKE PARK         43.41N 95.30W
09/20/2018  M4.70 INCH       DICKINSON          IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL IN 24
            HOURS PRECEDING 7 AM 4.07 INCHES. STILL
            RAINING LIGHTLY.

0930 AM     HEAVY RAIN       SPRINGFIELD             42.85N 97.89W
09/20/2018  M4.60 INCH       BON HOMME          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL PAST TWO
            DAYS.

&&
Local storm report, Sep 20, 11:29 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       4 E SANBORN             43.18N 95.58W
09/20/2018  M6.35 INCH       O'BRIEN            IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL OVERNIGHT.

0745 AM     HEAVY RAIN       4 ENE EVERLY            43.18N 95.25W
09/20/2018  M6.35 INCH       CLAY               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL 4.80
            INCHES OVERNIGHT, PLUS 1.55 INCHES
            WEDNESDAY.

0749 AM     HEAVY RAIN       SIOUX CENTER            43.08N 96.17W
09/20/2018  M5.30 INCH       SIOUX              IA   BROADCAST MEDIA

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
            SINCE IT STARTED ON TUESDAY.

&&
Local storm report, Sep 20, 11:36 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HEAVY RAIN       MARSHALL                44.45N 95.79W
09/20/2018  M3.75 INCH       LYON               MN   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL SO
            FAR FROM WEDNESDAY AND OVERNIGHT.

0600 AM     HEAVY RAIN       1 S JACKSON             43.61N 94.99W
09/20/2018  M2.73 INCH       JACKSON            MN   BROADCAST MEDIA

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL SO
            FAR FROM RADIO STATION KKOJ.

&&
Local storm report, Sep 20, 12:20 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       1 W SPENCER             43.15N 95.17W
09/20/2018  E7.00 INCH       CLAY               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0837 AM     HEAVY RAIN       2 N GREENVILLE          43.04N 95.15W
09/20/2018  M6.75 INCH       CLAY               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL 5.50
            INCHES OVERNIGHT, PLUS 1.25 WEDNESDAY.

1154 AM     HEAVY RAIN       1 SE MENNO              43.23N 97.56W
09/20/2018  M6.68 INCH       HUTCHINSON         SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTLA FOR
            2 DAYS IN SOUTHEAST HUTCHINSON COUNTY NEAR
            MENNO.

0853 AM     HEAVY RAIN       SALEM                   43.72N 97.39W
09/20/2018  E4.00 INCH       MCCOOK             SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL PAST
            24 HOURS.

0903 AM     HEAVY RAIN       MOUNT VERNON            43.71N 98.26W
09/20/2018  M3.40 INCH       DAVISON            SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
            SINCE MONDAY SEPT 17TH.

0852 AM     HEAVY RAIN       1 SE AVON               42.99N 98.05W
09/20/2018  M2.86 INCH       BON HOMME          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL OVERNIGHT.

0858 AM     HEAVY RAIN       BRUCE                   44.44N 96.89W
09/20/2018  M2.84 INCH       BROOKINGS          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
            SINCE MONDAY SEPT 17TH.

0835 AM     FLASH FLOOD      1 W SPENCER             43.15N 95.17W
09/20/2018                   CLAY               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. PHOTO OF FLOODED
            FIELD.

1142 AM     FLASH FLOOD      1 SE TEA                43.44N 96.82W
09/20/2018                   LINCOLN            SD   TRAINED SPOTTER

            REPORT VIA SOCIAL MEDIA. PICTURE OF RAIN
            GAUGE WITH OVER 3 INCHES OF RAINFALL, AND
            WATER PONDING IN YARD. ELLIS IS UNDER WATER,
            AND ALSO THE GRAVEL ROAD WEST OF ELLIS.

0929 AM     FLASH FLOOD      HARTLEY                 43.18N 95.48W
09/20/2018                   O'BRIEN            IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. STREET FLOODING ON
            MAIN STREET IN HARTLEY IOWA.

0813 AM     FLOOD            HOSPERS                 43.07N 95.90W
09/20/2018                   SIOUX              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. FLOYD RIVER OUT OF
            ITS BANKS, AND MOST GRAVEL ROADS ACROSS THE
            AREA ARE CLOSED.

&&
Local storm report, Sep 20, 4:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 PM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       3 S SIOUX FALLS         43.50N 96.73W
09/20/2018  E7.50 INCH       MINNEHAHA          SD   PUBLIC

            2 DAY RAINFALL TOTAL, REPORT VIA SOCIAL
            MEDIA.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:49 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay12 min
Sep 20, 4:35 AM CDTFlash Flood WarningFSDClay, Lyon, O'Brien, Osceola, Sioux5 hr
Sep 20, 6:32 AM CDTRiver Flood WarningFSDO'Brien41 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon51 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDPlymouth, Sioux10 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDPlymouth12 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay8 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDLyon, Sioux4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDSioux28 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDO'Brien24 hr
Sep 20, 6:49 AM CDTRiver Flood WarningFSDSioux4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay, Dickinson12 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDClay14 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDBuena Vista, Clay32 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDO'Brien4 days
Sep 20, 6:49 AM CDTRiver Flood WarningFSDCherokee12 days
Sep 20, 7:06 AM CDTRiver Flood WarningFSDPlymouth3 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDPlymouth, Sioux61 hr
Sep 20, 9:15 AM CDTRiver Flood WarningFSDPlymouth4 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDClay42 hr
Sep 20, 9:15 AM CDTRiver Flood WarningFSDWoodbury8 days
Sep 20, 9:15 AM CDTRiver Flood WarningFSDLyon47 hr
Sep 20, 9:30 AM CDTFlash Flood WarningFSDClay, Lyon, O'Brien, Osceola, Sioux3 hr
Sep 20, 11:17 AM CDTRiver Flood WarningFSDLyon6 days
Sep 20, 12:39 PM CDTAreal Flood WarningFSDClay, Lyon, O'Brien, Sioux12 hr
Sep 20, 2:44 PM CDTRiver Flood WarningFSDLyon, Sioux5 days
Sep 20, 3:32 PM CDTSevere Thunderstorm WarningFSDLyon43 min
Sep 20, 3:59 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury46 min
Sep 20, 4:17 PM CDTTornado WarningFSDPlymouth, Woodbury28 min
Sep 20, 5:50 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Ida25 min
Sep 20, 9:15 AM CDTRiver Flood WarningFSDRock6 days
Sep 20, 9:48 AM CDTRiver Flood WarningFSDLyon67 hr
Sep 20, 2:44 PM CDTRiver Flood WarningFSDPipestone27 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.